Alert archive / Minnesota / River Flood Warnings in 2019
River Flood Warning 1, NWS Twin Cities, MN
NWS Twin Cities, MN issued this river flood warning at Mar 14, 2019, 12:12 PM CDT for Goodhue County, Minnesota. It took effect at Mar 14, 2019, 12:33 PM CDT. It was in force for 38 hr.
The area
The outline as issued.
The facts
- Issued
- Mar 14, 2019, 12:12 PM CDT (17:12 UTC)
- In effect from
- Mar 14, 2019, 12:33 PM CDT
- Expired
- Mar 16, 2019, 2:32 AM CDT
- In force
- 38 hr
- Issued by
- NWS Twin Cities, MN
- Area
- Storm-based polygon
- Flood severity
- Minor
County Goodhue County, MN
The radar
The Minneapolis radar (KMPX), 86 km from the middle of the area, began a volume at 17:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point North Fork Zumbro River near Wanamingo (WGOM5).
- Action stage
- 17 ft
- Minor stage
- 18 ft
- Moderate stage
- 20 ft
- Major stage
- 22 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
108 WGUS43 KMPX 141712 FLWMPX BULLETIN - IMMEDIATE BROADCAST REQUESTED Flood Warning National Weather Service Twin Cities/Chanhassen MN 1212 PM CDT Thu Mar 14 2019 ...The National Weather Service in Chanhassen has issued a flood warning for the following rivers in Minnesota... North Fork Zumbro River above Wanamingo CR30 affecting Goodhue County .This river is expected to reach minor flood stage as a result of snow melt and recent rainfall. PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive cars through flooded areas. Turn Around...Don't Drown. Stay tuned to NOAA Weather Radio or your local radio or TV station for the latest information concerning this flood event. && MNC049-152311- /O.NEW.KMPX.FL.W.0001.190314T1733Z-190316T0732Z/ /WGOM5.1.ER.190314T1733Z.190314T1800Z.190314T1932Z.NO/ 1212 PM CDT Thu Mar 14 2019 The National Weather Service in Chanhassen has issued a * Flood Warning for The North Fork Zumbro River above Wanamingo CR30. * until late Friday night. * At 11:30 AM Thursday the stage was 17.6 feet. * Minor flooding is forecast. The river is expected to crest at 18.5 feet later today. * Flood stage is 18.0 feet. * Impact...At 20.0 feet...Campgrounds near the river may be flooded. && LAT...LON 4435 9268 4427 9269 4426 9294 4433 9293 $$
1 follow-up statement
862 WGUS83 KMPX 151152 FLSMPX Flood Statement National Weather Service Twin Cities/Chanhassen MN 652 AM CDT Fri Mar 15 2019 ...The flood warning is cancelled for the following river in Minnesota... North Fork Zumbro River above Wanamingo CR30 affecting Goodhue County ...The flood warning continues for the following rivers in Minnesota... Sand Creek at Jordan affecting Scott County Middle Fork Zumbro River at Pine Island 1S / Mdl Frk Zumbro R affecting Goodhue County .Overview... PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive cars through flooded areas. Turn Around...Don't Drown. Stay tuned to NOAA Weather Radio or your local radio or TV station for the latest information concerning this flood event. && MNC139-161751- /O.EXT.KMPX.FL.W.0003.000000T0000Z-190317T0310Z/ /SNCM5.3.ER.190314T2338Z.190315T0615Z.190315T1510Z.NR/ 652 AM CDT Fri Mar 15 2019 ...Flood Warning now expected to end Saturday evening...The Flood Warning continues for The Sand Creek at Sand Crk Jordan. * until Saturday evening. * At 6:00 AM Friday the stage was 11.4 feet. * Record flooding is occurring. * Flood stage is 10.0 feet. * Forecast...The river will continue to fall to below flood stage this afternoon. && LAT...LON 4466 9367 4473 9359 4462 9353 4456 9362 $$ MNC049-161751- /O.EXT.KMPX.FL.W.0002.000000T0000Z-190317T0336Z/ /PNLM5.1.ER.000000T0000Z.190315T1030Z.190315T1536Z.NO/ 652 AM CDT Fri Mar 15 2019 ...Flood Warning now expected to end Saturday evening...The Flood Warning continues for The Middle Fork Zumbro River at Pine Island 1S / Mdl Frk Zumbro R. * until Saturday evening. * At 6:00 AM Friday the stage was 18.2 feet. * Minor flooding is occurring and Minor flooding is forecast. * Flood stage is 17.0 feet. * Forecast...The river will continue to fall to below flood stage by this afternoon. && LAT...LON 4420 9278 4420 9268 4421 9261 4419 9261 4412 9278 $$ MNC049-151222- /O.CAN.KMPX.FL.W.0001.000000T0000Z-190316T0732Z/ /WGOM5.1.ER.190315T0230Z.190315T0600Z.190315T0845Z.NO/ 652 AM CDT Fri Mar 15 2019 The Flood Warning is cancelled for The North Fork Zumbro River above Wanamingo CR30. * At 6:30 AM Friday the stage was 17.3 feet. * Fell below flood stage at 3:45 AM Friday. * Flood stage is 18.0 feet. && LAT...LON 4435 9268 4427 9269 4426 9294 4433 9293 $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this river flood warning went out at Mar 14, 6:04 AM CDT, 6 hours 8 minutes earlier.
Area forecast discussion, Mar 14, 6:04 AM CDT, 6 hours 8 minutes before
Area Forecast Discussion
National Weather Service Twin Cities/Chanhassen MN
604 AM CDT Thu Mar 14 2019
.SHORT TERM...(Today through Friday)
Issued at 405 AM CDT Thu Mar 14 2019
The forecast through tomorrow night remains on track, with minor
changes made this shift. Mainly, a dense fog advisory was issued
overnight and visibility observations across the forecast area
indicate widespread dense fog has come to fruition, so expect near
zero visibility this morning. The Winter Weather Advisory across far
western MN was pushed back to a 9AM start time, as no wintry
precipitation is expected there until at least that time.
Early morning surface analysis shows tight cyclonic circulation just
south of Omaha, NE. The surface low has begun the process of
filling, but the latest analysis as of this writing indicated a
982mb low, so it's still very strong. Wind gusts west of the low
have been 50+ MPH overnight and while the low will continue to fill,
deeper mixing during the daytime behind the front will allow wind
gusts of 45-55 MPH to mix down to the surface across western MN
through south central. This area continued to be covered by either a
Winter Weather Advisory (due to the combination of falling snow,
where around and inch is expected, plus those very strong winds), or
a Wind Advisory (where less snow is expected). Did expand the Wind
Advisory slightly eastward to include the likes of Litchfield,
Hutchinson, and St. Cloud.
A west to east oriented band of showers along the warm front is
currently lifting due north through southern MN, with some lightning
strikes being observed thanks to just enough elevated instability
above the inversion. Showers with a few rumbles of thunder will
continue northward through the forecast area early this morning.
Rainfall rates have proven unimpressive, but given the antecedent
conditions, street flooding remains a concern. Additional rain
wrapping around the low as it moves through east through Iowa today
will add to the totals as well.
The cold front will progressively work through the region from west
to east later today, and northwest winds will rapidly increase.
While eastern MN and western WI are not in a Wind Advisory, speeds
of 20-30 MPH are likely afternoon through this evening.
Temperatures will fall into the 20s area wide overnight, so standing
water on streets and sidewalks will turn to ice my Friday morning.
Friday will feel much colder with brisk northwest winds again in the
20-30 MPH range and temperatures peaking in the upper 20s to lower
30s.
.LONG TERM...(Friday night through Wednesday)
Issued at 405 AM CDT Thu Mar 14 2019
A benign long term with a gradual warming trend still looks to be on
tap. Precipitation chances Saturday through Thursday look
negligible, with a more gradual melt expected as daily highs get
above freezing, lows dip back below, and dewpoints remain below
freezing.
As we go into the weekend, we'll see an amplification in the flow
across North America as a ridge builds in out west and a trough
builds down from Hudson Bay into the Mid-Atlantic. By the beginning
of next week, the western ridge will develop into a Rex block that
will eventually build down toward the upper MS Valley by the middle
of next week. This flow pattern is what will shut us off from
precip, with nothing more than occasional increases in cloud cover
expected as shortwaves pass in the northwest flow. The coolest day
still looks to be Saturday, with highs in the upper 20s to lower
30s, but we gradually warm after that. The warming really starts to
jump up Tuesday as the warmer air associated with the rex block to
the west begins impinging on the area. By Thursday, the ECMWF/GFS
both show 925mb temps warming to at least 8C, so probabilities of
seeing highs topping 50 are starting to increase by Thursday next
week. This is doable as these type of warming events (from the
northwest) are usually sunny ones as well. Through the long term,
the only change made to the going blended forecast was to favor
highs toward the warmer NBM.
&&
.AVIATION...(For the 12Z TAFS through 12Z Friday morning)
Issued at 541 AM CDT Thu Mar 14 2019
Widespread dense fog will continue to stay in place for much of
the morning. Brief pockets of improved vsby behind the showers
lifting through have been short lived so far. Winds will turn
northwesterly and increase significantly this afteroon into the
evening. Vsby will begin to see real impvoements behind the front
as the winds increase.
KMSP...could see a brief period of -sn this evening, but
confidence was low enough to keep it out of the TAF for now.
/OUTLOOK FOR KMSP/
Fri...VFR. Wind NW 15G25kt.
Sat-Sun...VFR. Wind NW 5-10 kts.
&&
.MPX WATCHES/WARNINGS/ADVISORIES...
WI...Dense Fog Advisory until 10 AM CDT this morning for WIZ014>016-
023>028.
Flood Watch through Friday morning for WIZ014>016-023>028.
MN...Flood Watch through this evening for MNZ041>045-047>070-073>077-
082>085-091>093.
Dense Fog Advisory until 10 AM CDT this morning for MNZ041>045-
047>070-073>078-082>085-091>093.
Winter Weather Advisory from 9 AM this morning to 7 PM CDT this
evening for MNZ041-042-047-048-054>056-064.
Wind Advisory from 1 PM this afternoon to 10 PM CDT this evening
for MNZ049-057-058-065>067-073>075-082-083-091-092.
Flood Watch through Friday morning for MNZ078.
&&
SHORT TERM...SPD
LONG TERM...MPG
AVIATION...SPDHazardous weather outlook, Mar 14, 4:18 AM CDT, 7 hours 54 minutes before
Hazardous Weather Outlook National Weather Service Twin Cities/Chanhassen MN 418 AM CDT Thu Mar 14 2019 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 150930- Douglas-Todd-Morrison-Mille Lacs-Kanabec-Stevens-Pope-Stearns- Benton-Sherburne-Isanti-Chisago-Lac Qui Parle-Swift-Chippewa- Kandiyohi-Meeker-Wright-Hennepin-Anoka-Ramsey-Washington- Yellow Medicine-Renville-McLeod-Sibley-Carver-Scott-Dakota- Redwood-Brown-Nicollet-Le Sueur-Rice-Goodhue-Watonwan-Blue Earth- Waseca-Steele-Martin-Faribault-Freeborn-Polk-Barron-Rusk- St. Croix-Pierce-Dunn-Pepin-Eau Claire- 418 AM CDT Thu Mar 14 2019 This Hazardous Weather Outlook is for portions of central and southern Minnesota...and west central Wisconsin. .DAY ONE...Today and Tonight Widespread dense fog will continue with visibilities less than one quarter of a mile at times this morning. A Flood Watch remains in effect through today. Please see the latest flood statement for more information. Very strong wind gusts near 45 to 55 mph are expected today across western and southern Minnesota. In addition, these winds will be accompanied by a brief period of falling snow across western MN Thursday which will lead to reduced visibility. Please see the latest winter weather statement for more information. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Area streams and rivers will continue to see rises due to all the water recently being added to the system thanks to recent rains and snow melt. Ice will begin to break up on rivers and streams, and could lead to ice dams. .SPOTTER INFORMATION STATEMENT... SKYWARN spotter activation will not be needed.
In the hours before
Local storm report, Mar 14, 10:44 AM CDT, 1 hour 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1044 AM CDT THU MAR 14 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 AM FLOOD 1 S DENNISON 44.40N 93.04W
03/14/2019 GOODHUE MN PUBLIC
A CREEK OVERFLOWED ONTO GOODHUE AVE.
&&
BPHLocal storm report, Mar 14, 10:56 AM CDT, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1056 AM CDT THU MAR 14 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1030 AM FLOOD 5 E NERSTRAND 44.35N 92.96W
03/14/2019 GOODHUE MN PUBLIC
LITTLE CANNON RIVER IS OUTSIDE OF ITS BANKS
ONTO COUNTY RD. 44 DUE TO SNOW MELT AND
RAINFALL.
&&
BPHThe office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 13, 10:38 PM CDT | Dense Fog Advisory | MPX | Anoka, Benton, Blue Earth, Brown, Carver, Chippewa and 36 more | 11 hr |
| Mar 14, 10:27 AM CDT | Areal Flood Warning | MPX | Dakota, Goodhue, Rice | 12 hr |
| Mar 14, 3:29 PM CDT | River Flood Warning | MPX | Goodhue | 44 hr |
| Mar 14, 5:15 PM CDT | Areal Flood Warning | MPX | Scott | 9 hr |
| Mar 14, 6:26 PM CDT | River Flood Warning | MPX | Scott | 3 days |
Nearby
River Flood Warnings in Minnesota, 2019Every river flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.